Hail, Madison
- When
- March 4, 7:54 PM CST
- Where
- Madison County, 2 mi NE of Huntsville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.100, -93.705
An isolated severe thunderstorm formed over northwestern Arkansas during the evening hours as a cold front moved into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm formed over northwestern Arkansas during the evening hours as a cold front moved into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 5:21 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 521 PM CST FRI MAR 4 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. COLD FRONT CURRENTLY STRETCHING FROM THE EXTREME NW CORNER OF AR TO JUST WEST OF KMLC. AREAS OF SHOWERS ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS WILL LIKELY INCREASE JUST NEAR AND PERHAPS BEHIND THE COLD FRONT INTO THE EARLY EVENING. THUNDERSTORMS SHOULD BEGIN TO WIND DOWN AROUND 06Z. MVFR CIGS WILL PERSIST THROUGH THE NIGHT...WITH OCCASIONAL IFR CIGS POSSIBLE. IMPROVING CONDITIONS AREAWIDE AFTER 18Z. && .PREV DISCUSSION... /ISSUED 304 PM CST FRI MAR 4 2011/ DISCUSSION... COLD FRONT [21Z] CURRENTLY VICINITY KSNL-KRVS-KJLN. MOST CONVECTIVE ACTION THUS FAR NORTH AND EAST IN MO. CONVECTIVE ACTION WILL EXPAND LATE THIS AFTERNOON AND EVENING AS THE FRONTAL BOUNDARY PROGRESSES EAST. BEST CONVECTIVE PARAMETERS..HIGHEST POPS EAST. STIFF NORTH WINDS POST FRONT WILL BRING COOL DRY AIR INTO EASTERN OKLAHOMA / NORTHWEST ARKANSAS FOR THE WEEKEND. TEMPS SUNDAY MORNING GENERALLY IN THE 20S. NEAR NORMAL TEMP BY SUNDAY AFTERNOON AS SOUTHERLY WINDS RETURN. NEXT WEATHER MAKER FOR THE SOUTHERN PLAINS DROPS FROM THE PACIFIC NORTHWEST MONDAY TO THE FOUR CORNERS AREA EARLY TUESDAY...AND INTO THE CENTRAL PLAINS WEDNESDAY. THIS RELATIVELY DEEP TROUGH PUSHES AN ENERGETIC COLD FRONT ACROSS EASTERN OK / NORTHWEST ARKANSAS TUESDAY NIGHT. GFS / ECMWF MODELS DEEP DIVQ LIFT WORKING WITH PWA VALUES OF BETTER THAN 1.10. TALL THUNDER ON TAP. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 35 49 28 56 / 60 0 0 0 FSM 44 53 29 59 / 100 10 0 0 MLC 38 50 29 59 / 70 10 0 0 BVO 34 48 24 56 / 40 0 0 0 FYV 37 46 23 55 / 100 10 0 0 BYV 38 46 25 54 / 100 10 0 0 MKO 38 50 28 57 / 70 0 0 0 MIO 35 48 25 55 / 60 0 0 0 F10 36 50 29 58 / 60 0 0 0 HHW 43 52 31 60 / 80 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CST FRI MAR 4 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CST FRI MAR 4 2011 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OF A MCALESTER TO MIAMI LINE. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING NORTHEAST OKLAHOMA...LATER EVENING ELSEWHERE. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING EARLY THIS EVENING. DISCUSSION... A COLD FRONT EXTENDING FROM NEAR MIAMI TO OKEMAH LATE THIS AFTERNOON WILL CONTINUE TO MOVE EAST DURING THE EVENING HOURS. THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE FRONT ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND THIS ACTIVITY WILL FURTHER DEVELOP SOUTH ALONG THE FRONT THROUGH EARLY THIS EVENING. THE THREAT OF SURFACE-BASED STORMS IS MINIMAL...HOWEVER STRONG LIFT ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE COULD PRODUCE ORGANIZED UPDRAFTS STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS THE STORMS MOVE EAST ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE STORM THREAT WILL END BY EARLY SATURDAY MORNING. BEHIND THE FRONT...NORTH WINDS WILL GUST TO AROUND 30 MPH THROUGH MUCH OF THE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS TUESDAY. SOUTHERLY WINDS WILL BE STRONG AS A SURFACE LOW STRENGTHENS TO THE NORTHWEST...AND THIS WILL ELEVATE THE FIRE DANGER ONCE AGAIN. IN ADDITION...STRONG TO SEVERE STORMS MAY DEVELOP ALONG A DRYLINE WHICH IS EXPECTED TO SET UP ALONG THE I-35 CORRIDOR TUESDAY AFTERNOON AND MOVE EAST INTO THE REGION. OTHER STORMS ARE EXPECTED TO DEVELOP DURING THE EVENING ALONG THE SURGING PACIFIC FRONT OVER EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS WILL EXIST WITH THESE STORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST FRI MAR 4 2011
ARZ010-011-050145-
MADISON AR-WASHINGTON AR-
707 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON AND NORTHERN MADISON
AT 708 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SONORA TO 4 MILES WEST OF
ELKINS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUNTSVILLE...AURORA...WESLEY...
HINDSVILLE...FORUM...CLIFTY AND ELKINS.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3598 9409 3617 9413 3629 9366 3627 9364
3598 9360
TIME...MOT...LOC 0108Z 260DEG 29KT 3614 9405 3601 9403SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CST FRI MAR 4 2011
ARZ010-050145-
WASHINGTON AR-
717 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL WASHINGTON
AT 717 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF WALNUT GROVE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...WEST FORK...
ELKINS AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL.
LAT...LON 3617 9395 3597 9395 3588 9424 3601 9427
TIME...MOT...LOC 0117Z 244DEG 31KT 3597 9422SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CST FRI MAR 4 2011
ARZ002-011-050215-
CARROLL AR-MADISON AR-
737 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHERN MADISON
AT 738 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HUNTSVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RUDD...HUNTSVILLE...FORUM AND
MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3627 9347 3607 9347 3603 9384 3617 9386
TIME...MOT...LOC 0138Z 257DEG 25KT 3612 9378SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CST FRI MAR 4 2011
ARZ011-050230-
MADISON AR-
754 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN MADISON
AT 755 PM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF WESLEY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WESLEY AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 3612 9375 3594 9373 3593 9392 3607 9393
TIME...MOT...LOC 0155Z 256DEG 24KT 3600 9388The Western Arkansas radar (KSRX), 108 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287615.